|fever of unknown origin
Jun 7, 2001
have been hiv+ for 4 years now...currently taking sustiva,epivir,videx,and zerit...t-cells 503 viral load undetectable (has been for 3 years now.) last year I had a fever of unknown origin and was hospitalized for 4 days, after a whole battery of tests they could not find anything and put me on zythromax (1000mg) 3x a week for 4 weeks (the fever slowly went away)...this last month I spiked another fever that would not go away (104.8) was put back in the hosp for 3 days...again another round of tests all well within normal....this time they released me with no antibiotics....fever has slowly subsided but I am now experiencing hot flashes with periodic sweating (enough to soak my clothes)....checked all my hormone levels and they seem to be ok....all the basic tests seem to be ok any thoughts would be appreciated.... oh I also take zoloft,wellbutrin,ambien,neurontin,and prilosec.....
Response from Dr. Feinberg
Without knowing exactly what tests were done, it's impossible to hazard a guess at what else could be part of the picture. A number of infectious, inflammatory but non-infectious and malignant diseases can present as a fever of unknown origin. Sometimes it takes multiple evaluations to ferret out the cause. A number of drugs are associated with fever as a side effect, but this is not a usual problem with the drugs you are taking. Nonetheless, if everything else possible has been explored, you may want to discuss interrupting your non-HIV meds with your doctor to see if any of them is playing a role here.
starting HIV therapy (Brain-2)
life expectancy of babies with born with AIDS
- Is White Tongue A Symptom Of Acute HIV Infection?
- Eye Floaters After Drinking Water Worried I Have HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
- Sore On Penis After Giving Oral Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.